Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

my son is taking a medicine right now calledprednisolone. It was given to him to help open his airways because he is sick and wheesing. But since I started giving it to him he cant sleep at nite, which means neither do I! Are there any other moms who have had this medication to give their children and had the same side effect? I'm not sure if it is a steriod or not. Please I need advice so me and him can get some rest!

Answer Question
 
laura82280

Asked by laura82280 at 11:31 PM on May. 16, 2009 in Kids' Health

Level 1 (0 Credits)
Answers (10)
  • Prednisone is a steroid and it makes the kids hyper my son takes it for asthma ,my suggestion just give it to him once a day or when needed and do it during the early part of the day if you can this way by night time the effects will have worn off ...
    LatinMamiOf2

    Answer by LatinMamiOf2 at 11:35 PM on May. 16, 2009

  • Yes. Both my kids have had to take it from time to time. They both have Asthma. As I understand it, it is the liquid version of Prednisone in which case it would make it a steroid. Sometimes this medicine can cause hyperactivity as well as sleeplessness. It only affect ds like that. I usually just let him sleep with me (he's 4) If he can't sleep I let him watch tv in my room till he falls asleep. That way I can go to sleep and eventually he will too. Hope that helps. The good news is usually they only have to be on it a week or so.
    sadira29

    Answer by sadira29 at 11:35 PM on May. 16, 2009

  • I used to take that, it would seriously wake me up.
    toriandgrace

    Answer by toriandgrace at 11:37 PM on May. 16, 2009

  • I forgot to ask how old your son was. There is a slight difference between Prednisolone and Prednisone.
    sadira29

    Answer by sadira29 at 11:58 PM on May. 16, 2009

  • my daughter was given that a few weeks ago to take for 5 days for her allergic reaction she had. it is a steriod. she took it in the mornings and it wired her up, but she still slept at night because she was taken benadryl and it knocked her out.
    okc-mom-2

    Answer by okc-mom-2 at 12:08 AM on May. 17, 2009

  • It is a steroid, give it to her during the day so she can sleep at night or ask the doctor if there is another medicine that she can take.
    tyfry7496

    Answer by tyfry7496 at 1:48 PM on May. 17, 2009

  • Two of my sons have been on it at one time or another when they had croup. Not only did it hype them up, their appetite increased about three-fold! And they ate a LOT to begin with!

    The best you can do is either just deal with it for the duration, or try to time it so the worst of it has worn off at bedtime. If you give it once a day, give it in the morning, if twice a day make the last does round supper time.
    TiccledBlue

    Answer by TiccledBlue at 1:58 PM on May. 17, 2009

  • Prenisone is a steroid and it makes you hyper-- give the prednisone in the AM so that paticular effect wears off.. the antiinflammatory property of the med lasts a long time... BUT do not abruptly stop the medication... taper it the way you are directed....
    MELRN

    Answer by MELRN at 10:21 PM on May. 17, 2009

  • it is a steroid. the vet prescribed that to my dog to clear up a rash from a food allergy.
    mandielynn23

    Answer by mandielynn23 at 12:08 AM on May. 18, 2009

  • My hubby was on that. Same problem. It's a steroid and it can make them jittery too. He had to be weanned of it. It's a serious med.
    Anonymous

    Answer by Anonymous at 10:10 AM on May. 18, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.